After having the Mirena IUD inserted over a year ago, I have gained 28lbs all while increasing physical activity and monitoring caloric intake. I'm having it removed ASAP but I'm curious to know when I should expect to see weight loss as a result or if it will even occur once the Mirena is removed. I've seen numerous online posts about women gaining weight after IUD insertion, but I've seen little feedback on what happens after it has been removed. Has anybody experienced this at all?
I did a search for Merina before I posted a very similar question but since I spelled it wrong, the search came up goose eggs! I have received a few responses to my post but no one really has answered my question either - will I lose weight (more easily) after removing the Mirena?
My post is titled "Merina IUD and weight gain" if you would like to follow along for responses.
I'm scheduled to have mine out on January 26 but due to a tight budget right now, if the weight is not going to come of any easier, then I might wait until next year when I have to have it removed anyway. I mean, I paid $500 for this thing and I enjoy not having periods!! My BF had a vasectomy so birth control is no longer an issue ... and I am experiencing no other adverse side effects from it ... I have a feeling since no one has really reported significant weight loss (or ability to lose easier with physical activity and calorie reduction) that maybe getting rid of the extra weight isn't that easy to do ??? I certainly hope not but you'd think SOMEONE would have said so or that you could find feedback confirming it!!
I asked a similar question to my doctor before both my IUD and the pill (I have PCOS and they regulate my hormones).
Her answer was that they dont actually increase your weight directly but increase your food cravings. Not sure if she was talking about my specific brand (My IUD is implanon) but at least it made me aware that i might sometimes be craving food when I dont need it. I have had my IUD for 2.5 years and for the first 1.5 years a stayed the same weight and the last 1 I have lost 30% of my body weight (healthily) so I havent had any problems.
Thank you all for your posts. I'm scared to death of what Mirena has done to me over the past year+! I had mine removed a week ago so now I'm just using cc, hitting the gym as I had been, and I'm hoping to see some changes soon. This is discouraging. I feel like I'm always craving salt and sugar which was never my vice when it came to food in the past. We'll see how this goes.
The side effects of allergy medications keep some people from using them. Natural remedies can be a great alternative, but some are more effective than others.